MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Event description: the issue became when trying to retract the wire through the edwards valve delivery system.The wire became hard to retract and the tip unraveled.What troubleshooting steps, if any, resolved the issue? had to put very hard to get the wire to come out.Patient present at time of event? yes.Patient complications: no patient complications.Patient outcome: fully recovered.Procedure date: unknown.Was issue present upon opening package? no.Procedure outcome: original method/device used.Question: any resistance encountered during advancement through anatomy? answer: no.Question: how was the procedure completed - were any devices exchanged (if yes, please specify)? answer: no.Question: where in the patient anatomy was the difficulty encountered? answer: unknown.Question: was there a device interaction with another device? if yes, please explain and provide other product details: answer: edwards delivery system.Question: was any device damage noted? if yes, please specify where.Answer: tip of wire.
 
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no physical analysis of the product could be performed.This report is being filed based on the evaluation of the image provided on (b)(6) 2025, which revealed a fracture to the core wire material.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The image provided shows a safari2 guidewire, including the j-straightener.The guidewire's core material exhibits fracture/shear damage at an unspecified distance from the distal tip.Additionally, the surrounding coil material appears stretched, suggesting possible tensile stress or deformation during use.As indicated in the device instructions for use warnings: exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use preparation for use: inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.Verify compatibility of interacting devices prior to use.If coils of a guidewire separate, do not remove the core.Carefully remove the coils and core simultaneously.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.The patient information and event date were not provided.Therefore, part a and part b (3) could not be completed.The sections left blank or unknown on this form could not be completed due to missing information.Attempts to gather further details to obtain additional information were made and no additional information was provided regarding this event at the time of this report.Should additional information be received, a follow up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key23830460
Report Number2126666-2025-00049
Device Sequence Number15772425
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)280922(10)10094811
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number10094811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown